Jianfeng Lu

Jianfeng Lu

Associate Professor of Mathematics

Office Location: 
242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Front Office Address: 
Mathematics Department, Duke University, Box 90320, Durham, NC 27708
Phone: 
(919) 660-2875

Overview

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Education & Training

  • Ph.D., Princeton University 2009

Selected Grants

CAREER: Research and training in advanced computational methods for quantum and statistical mechanics awarded by National Science Foundation (Principal Investigator). 2015 to 2020

Collaborative Research: SI2-SSI: ELSI-Infrastructure for Scalable Electronic Structure Theory awarded by National Science Foundation (Co-Principal Investigator). 2015 to 2019

Mathematical Problems for Electronic Structure Models awarded by National Science Foundation (Principal Investigator). 2013 to 2016

Huang, Y, Lu, J, and Ming, P. "A Concurrent Global–Local Numerical Method for Multiscale PDEs (Accepted)." Journal of Scientific Computing (February 20, 2018): 1-28. Full Text

Lu, J, and Zhou, Z. "Accelerated sampling by infinite swapping of path integral molecular dynamics with surface hopping." The Journal of chemical physics 148.6 (February 2018): 064110-. Full Text Open Access Copy

Dai, S, Li, B, and Lu, J. "Convergence of Phase-Field Free Energy and Boundary Force for Molecular Solvation." Archive for Rational Mechanics and Analysis 227.1 (January 2018): 105-147. Full Text Open Access Copy

Lu, J, and Thicke, K. "Cubic scaling algorithms for RPA correlation using interpolative separable density fitting." Journal of Computational Physics 351 (December 2017): 187-202. Full Text Open Access Copy

Cao, Y, and Lu, J. "Lindblad equation and its semiclassical limit of the Anderson-Holstein model." Journal of Mathematical Physics 58.12 (December 1, 2017). Full Text Open Access Copy

Li, L, Liu, J-G, and Lu, J. "Fractional Stochastic Differential Equations Satisfying Fluctuation-Dissipation Theorem." Journal of Statistical Physics 169.2 (October 2017): 316-339. Full Text Open Access Copy

Li, Q, Lu, J, and Sun, W. "A convergent method for linear half-space kinetic equations." ESAIM: Mathematical Modelling and Numerical Analysis 51.5 (September 2017): 1583-1615. Full Text Open Access Copy

Yu, VW-Z, Corsetti, F, García, A, Huhn, WP, Jacquelin, M, Jia, W, Lange, B, Lin, L, Lu, J, Mi, W, Seifitokaldani, A, Vázquez-Mayagoitia, Á, Yang, C, Yang, H, and Blum, V. "ELSI: A unified software interface for Kohn–Sham electronic structure solvers." Computer Physics Communications (September 2017). Full Text Open Access Copy

Lu, J, and Steinerberger, S. "A variation on the Donsker-Varadhan inequality for the principal eigenvalue." Proceedings. Mathematical, physical, and engineering sciences 473.2204 (August 23, 2017): 20160877-. Full Text Open Access Copy

Pages